Alert archive / Missouri / Flash Flood Warnings in 2019

Flash Flood Warning 18, NWS Paducah, KY

June 16, 2019Carter County, Ripley County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 16, 2019, 3:29 PM CDT for Carter County, Ripley County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2019, 3:29 PM CDT (20:29 UTC)
Expired
Jun 16, 2019, 10:02 PM CDT
In force
7 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Carter County, MO, Ripley County, MO

The radar

The Memphis radar (KNQA), 187 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2121 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
-0.4
Supercell composite
-2.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 1:14 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jun 16, 1:14 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
114 PM CDT Sun Jun 16 2019

.SHORT TERM...(Tonight through Monday)
Issued at 114 PM CDT Sun Jun 16 2019

Atmosphere is very unstable this afternoon. A weak mid level
wave/mcv to our west will continue toward the area through the end
of the day, possibly enhancing convection. We also see evidence of a
boundary from near KEVV back to the west into southern IL from
earlier morning convection. Strong to isolated severe storms and
heavy rainfall possible as a result. Tonight through Monday,
conditions should remain unsettled with a H7/H5 open wave forecast
to move toward the area. PoPs overall have been overdone by a
considerable amount. We will play middle of the road with Pops and
use scattered terminology given the uncertainty regarding clouds
and mesoscale influences. Chances should be higher Monday with the
approach of the mid level feature. Otherwise rather warm and
humid through Monday.

.LONG TERM...(Monday night through Sunday)
Issued at 114 PM CDT Sun Jun 16 2019

The extended forecast period begins with filling of a southwest MO
low/middle level low pressure center and translation of the trough
axis through the WFO PAH forecast area from west to east. The
movement of this system, combined with weak ridging should diminish
PoPs significantly Tuesday and Tuesday night. Selected model
guidance has hinted at a diminution of PoPs on Tuesday, but elements
of blended and ensemble guidance have masked this subtle change.
Plan to heighten the lowered PoP chances for Tuesday.

Likewise, nearly all of the medium range guidance continues to
maintain higher rain chances for Wednesday into Thursday, associated
with a broader scale, lee side of the Rockies, generated trough.
This may generate scattered to numerous coverage of convective
activity Wednesday night as the gradient of maximum lift, vorticity,
and surface convergence comes into play.

Beyond Thursday and through at least early Saturday, a more
meridional pattern develops. More dominant ridging should serve to
suppress thunderstorm chances on Friday and Friday night. With the
transition from a zonal to meridional pattern, anticipate some
timing difference on rain chances into next weekend. At this point,
plan to go with a slower eastward transport (probably closer to the
mean 700 mb hemispheric wave speed of 15 knots) of the ridge,
leading to a drier Saturday and Sunday. Lowered PoPs during this
time period, within collaborative limits with neighboring offices.

&&

.AVIATION...
Issued at 1123 AM CDT Sun Jun 16 2019

Terminal forecasts will be kept simple. Other than VC mention
within the first 6 hours, will keep convection out of the TAFs
given very low confidence in timing and evolution through Monday.
MVFR cigs across the area were more prominent than expected. We
expect improvement into the afternoon to VFR conditions. We may
see lower cigs reappear late tonight into Monday morning given
similar conditions are forecast to exist. SSW winds 10 to 20 kts
and gusty will become light SSW tonight through Monday morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 16, 8:28 AM CDT, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Paducah KY
828 AM CDT Sun Jun 16 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-171000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
828 AM CDT Sun Jun 16 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Scattered thunderstorms are likely today through tonight. There is a
risk for a few severe thunderstorms, capable of hail and strong
winds. Heavy rain may cause localized minor flooding as well.

Refer to the latest river flood warnings and statements for updated
river flooding details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms are expected on and off through much of the week.
Locally heavy rain is the primary hazard and may lead to localized
flooding. Each afternoon or evening, a strong storm is possible,
but perhaps Monday and Wednesday offer the best such chance.

Refer to the latest river flood warnings and statements for updated
river flooding details.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the latest forecasts and updates for
potential activation requests.

In the hours before

Special weather statement, Jun 16, 1:29 PM CDT, 2 hours before
Special Weather Statement
National Weather Service Paducah KY
129 PM CDT Sun Jun 16 2019

INZ087-161900-
Warrick IN-
129 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARRICK COUNTY UNTIL 200
PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynnville, or 7 miles north of Chandler, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lynnville and Folsomville.

LAT...LON 3807 8740 3818 8743 3823 8720 3823 8716
      3807 8712
TIME...MOT...LOC 1829Z 257DEG 25KT 3814 8733

08
Special weather statement, Jun 16, 2:47 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Sun Jun 16 2019

MOZ107-108-162030-
Carter MO-Ripley MO-
247 PM CDT Sun Jun 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARTER AND NORTHERN
RIPLEY COUNTIES UNTIL 330 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 11 miles south of Van Buren, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Budapest, Hunter and Grandin.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Missouri.

This storm could become severe. Continue to monitor for additional
statements and possible warnings.

LAT...LON 3674 9102 3691 9108 3703 9083 3676 9070
TIME...MOT...LOC 1946Z 249DEG 16KT 3684 9096

08
Local storm report, Jun 16, 3:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             HUNTER                  36.89N 90.84W
06/16/2019  E0.70 INCH       CARTER             MO   EMERGENCY MNGR

&&

DWS
Local storm report, Jun 16, 3:24 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             2 S HUNTER              36.86N 90.85W
06/16/2019  E1.00 INCH       CARTER             MO   PUBLIC

&&

DWS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 6:10 PM CDTSpecial Weather StatementPAHBallard50 min
Jun 16, 6:14 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle46 min
Jun 16, 6:36 PM CDTTornado WarningPAHBallard8 min
Jun 16, 6:42 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken18 min
Jun 16, 6:49 PM CDTSpecial Weather StatementPAHCarlisle, McCracken41 min
Jun 16, 3:06 AM CDTSpecial Weather StatementPAHWayne54 min
Jun 16, 3:44 AM CDTSpecial Weather StatementPAHEdwards, Wabash46 min
Jun 16, 3:31 PM CDTSpecial Weather StatementPAHJefferson44 min
Jun 16, 3:52 PM CDTSevere Thunderstorm WarningPAHWayne38 min
Jun 16, 4:04 PM CDTSevere Thunderstorm WarningPAHJackson26 min
Jun 16, 4:07 PM CDTSevere Thunderstorm WarningPAHUnion23 min
Jun 16, 4:21 PM CDTSpecial Weather StatementPAHEdwards, Franklin, Hamilton, Jefferson, Johnson, Saline and 4 more69 min
Jun 16, 4:39 PM CDTSevere Thunderstorm WarningPAHEdwards, Wayne36 min
Jun 16, 5:02 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash43 min
Jun 16, 5:05 PM CDTFlash Flood WarningPAHFranklin, Jackson, Jefferson, Union, Wayne3 hr
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningPAHJackson, Union26 min
Jun 16, 5:55 PM CDTSevere Thunderstorm WarningPAHHamilton, White35 min
Jun 16, 5:58 PM CDTSevere Thunderstorm WarningPAHAlexander32 min
Jun 16, 6:15 PM CDTFlash Flood WarningPAHEdwards, Wabash6 hr
Jun 16, 6:23 PM CDTSevere Thunderstorm WarningPAHWhite37 min
Jun 16, 2:47 PM CDTSpecial Weather StatementPAHCarter43 min
Jun 16, 2:56 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley49 min
Jun 16, 4:10 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne23 min
Jun 16, 4:33 PM CDTSevere Thunderstorm WarningPAHButler42 min
Jun 16, 5:37 PM CDTSevere Thunderstorm WarningPAHNew Madrid23 min

Nearby

Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.